MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX CS-2100I; AUTOMATED COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX CS-2100I; AUTOMATED COAGULATION ANALYZER
Model Number CS-2100I
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sysmex cs-2000i/2100i instructions for use (ifu), chapter 2 - safety information, section 2.2 - general information warns the user: should the instrument emit any unusual odors or smoke, turn the main switch off immediately and unplug the power cable.Contact your local technical representative.The user appropriately turned off the analyzer, disconnected the power, and contacted siemens healthcare diagnostics.The se replaced the motor block no.126 assy.Without resolution.The se returned to the customer site and replaced pcb no.1279, which resolved the issue.The analyzer cover and motor encoder disc are made of flame resistant materials, but excessive heat from a malfunction poses a risk of inhalation of smoke and/or harmful vapors from scorched materials.The affected parts are covered with a metal sheet and not accessible to the user, reducing potential harm.Sysmex corporation japan (s-corp) requested the parts for investigation.
 
Event or Problem Description
A user in (b)(6) reported a burnt odor emanating from the analyzer.The user immediately turned off the analyzer, disconnected the power, and contacted siemens healthcare diagnostics.A siemens service engineer (se) was dispatched the same day and found the cp unit drive of motor block assembly no.126 was burnt, parts of the motor encoder disc were melted, a fuse on the power supply (wiring cord no.5391) was blown, and printed circuit board (pcb) no.1279 was damaged.Smoke was observed; however, no open fire was observed.No users sought medical attention due to the burning odor.No user or patient harm occurred.
 
Additional Manufacturer Narrative
Sysmex corporation (b)(4) (s-corp) completed the investigation.S-corp determined a short circuit from either the printed circuit board (pcb) no.1279 or the stepping motor (a component of motor block assembly no.126) caused the event.These parts are connected; therefore, s-corp was unable to determine the origin of the short circuit.S-corp determined this is an isolated event.There was no systemic deficiency identified, as no similar issue was reported.No further corrective action will be taken.

Brand Name
SYSMEX CS-2100I
Common Device Name
AUTOMATED COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key8478205
Report Number1000515253-2019-00009
Device Sequence Number942035
Product Code JPA
UDI-Device Identifier04987562409471
UDI-Public(01)04987562409471
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162688
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCS-2100I
Device Catalogue Number06372511
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer08/18/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1